doi: 10.3934/nhm.2021022
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

$ \Gamma $-convergence of quadratic functionals with non uniformly elliptic conductivity matrices

Dipartimento di Matematica, Università di Roma Tor Vergata, via della ricerca scientifica 1, Roma, 00133, Italy

* Corresponding author: Lorenza D'Elia

Received  June 2021 Revised  July 2021 Early access September 2021

We investigate the homogenization through $ \Gamma $-convergence for the $ L^2({\Omega}) $-weak topology of the conductivity functional with a zero-order term where the matrix-valued conductivity is assumed to be non strongly elliptic. Under proper assumptions, we show that the homogenized matrix $ A^\ast $ is provided by the classical homogenization formula. We also give algebraic conditions for two and three dimensional $ 1 $-periodic rank-one laminates such that the homogenization result holds. For this class of laminates, an explicit expression of $ A^\ast $ is provided which is a generalization of the classical laminate formula. We construct a two-dimensional counter-example which shows an anomalous asymptotic behaviour of the conductivity functional.

Citation: Lorenza D'Elia. $ \Gamma $-convergence of quadratic functionals with non uniformly elliptic conductivity matrices. Networks & Heterogeneous Media, doi: 10.3934/nhm.2021022
References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. Allaire, Shape Optimization by the Homogenization Method, Springer-Verlag, New York, 2002. doi: 10.1007/978-1-4684-9286-6.  Google Scholar

[3]

A. Beurling and J. Deny, Espaces de dirichlet, Acta Math., 99 (1958), 203-224.  doi: 10.1007/BF02392426.  Google Scholar

[4] A. Braides, $\Gamma$-Convergence for Beginners, Oxford University Press, Oxford, 2002.  doi: 10.1093/acprof:oso/9780198507840.001.0001.  Google Scholar
[5]

A. Braides, A handbook of $\Gamma$-convergence, Handbook of Differential Equations: Stationary Partial Differential Equations Vol. 3, Elsevier, (2006), 101–213. doi: 10.1016/S1874-5733(06)80006-9.  Google Scholar

[6]

A. BraidesV. C. Piat and A. Piatnitski, A variational approach to double-porosity problems, Asymptot. Anal., 39 (2004), 281-308.   Google Scholar

[7]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext series, Springer, New York, 2010.  Google Scholar

[8]

M. Briane, Correctors for the homogenization of a laminate, Adv. Math. Sci. Appl., 4 (1994), 357-379.   Google Scholar

[9]

M. Briane, Non-Markovian quadratic forms obtained by homogenization, Boll. Uni. Mate. Ital. Sez. B Artic. Ric. Mat., 6 (2003), 323-337.   Google Scholar

[10]

M. Briane and G. A. Francfort, Loss of ellipticity through homogenization in linear elasticity, Math. Mod. Met. Appl. Sci., 25 (2015), 905-928.  doi: 10.1142/S0218202515500220.  Google Scholar

[11]

M. Briane and G. A. Francfort, A two-dimensional labile aether through homogenization, Commun. Math. Phys., 367 (2019), 599-628.  doi: 10.1007/s00220-019-03333-7.  Google Scholar

[12]

M. Briane and A. J. Pallares Martín, Homogenization of weakly coercive integral functionals in three-dimensional linear elasticity, J. Éc. Polytech. Math., 4 (2017), 483–514. doi: 10.5802/jep.49.  Google Scholar

[13]

G. Dal Maso, An Introduction to $\Gamma$-Convergence, Volume 8 of Progress in Nonlinear Differential Equations and their Applications, Birkhäuser, Boston, 1993. doi: 10.1007/978-1-4612-0327-8.  Google Scholar

[14]

S. Gutiérrez, Laminations in linearized elasticity: The isotropic non-very strongly elliptic case, Q. J. Mech. Appl. Math, 57 (2004), 571-582.  doi: 10.1093/qjmam/57.4.571.  Google Scholar

[15]

U. Mosco, Composite media and asymptotic Dirichlet forms, J. Funct. Anal., 123 (1994), 368-421.  doi: 10.1006/jfan.1994.1093.  Google Scholar

[16]

G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[17]

L. Tartar, Estimations fines de coefficients homogénéisés, Ennio De Giorgi Colloquium, Ed. P. Krée, Pitman Research Notes in Mathematics, 125 (1985), 168-187.   Google Scholar

show all references

References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. Allaire, Shape Optimization by the Homogenization Method, Springer-Verlag, New York, 2002. doi: 10.1007/978-1-4684-9286-6.  Google Scholar

[3]

A. Beurling and J. Deny, Espaces de dirichlet, Acta Math., 99 (1958), 203-224.  doi: 10.1007/BF02392426.  Google Scholar

[4] A. Braides, $\Gamma$-Convergence for Beginners, Oxford University Press, Oxford, 2002.  doi: 10.1093/acprof:oso/9780198507840.001.0001.  Google Scholar
[5]

A. Braides, A handbook of $\Gamma$-convergence, Handbook of Differential Equations: Stationary Partial Differential Equations Vol. 3, Elsevier, (2006), 101–213. doi: 10.1016/S1874-5733(06)80006-9.  Google Scholar

[6]

A. BraidesV. C. Piat and A. Piatnitski, A variational approach to double-porosity problems, Asymptot. Anal., 39 (2004), 281-308.   Google Scholar

[7]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext series, Springer, New York, 2010.  Google Scholar

[8]

M. Briane, Correctors for the homogenization of a laminate, Adv. Math. Sci. Appl., 4 (1994), 357-379.   Google Scholar

[9]

M. Briane, Non-Markovian quadratic forms obtained by homogenization, Boll. Uni. Mate. Ital. Sez. B Artic. Ric. Mat., 6 (2003), 323-337.   Google Scholar

[10]

M. Briane and G. A. Francfort, Loss of ellipticity through homogenization in linear elasticity, Math. Mod. Met. Appl. Sci., 25 (2015), 905-928.  doi: 10.1142/S0218202515500220.  Google Scholar

[11]

M. Briane and G. A. Francfort, A two-dimensional labile aether through homogenization, Commun. Math. Phys., 367 (2019), 599-628.  doi: 10.1007/s00220-019-03333-7.  Google Scholar

[12]

M. Briane and A. J. Pallares Martín, Homogenization of weakly coercive integral functionals in three-dimensional linear elasticity, J. Éc. Polytech. Math., 4 (2017), 483–514. doi: 10.5802/jep.49.  Google Scholar

[13]

G. Dal Maso, An Introduction to $\Gamma$-Convergence, Volume 8 of Progress in Nonlinear Differential Equations and their Applications, Birkhäuser, Boston, 1993. doi: 10.1007/978-1-4612-0327-8.  Google Scholar

[14]

S. Gutiérrez, Laminations in linearized elasticity: The isotropic non-very strongly elliptic case, Q. J. Mech. Appl. Math, 57 (2004), 571-582.  doi: 10.1093/qjmam/57.4.571.  Google Scholar

[15]

U. Mosco, Composite media and asymptotic Dirichlet forms, J. Funct. Anal., 123 (1994), 368-421.  doi: 10.1006/jfan.1994.1093.  Google Scholar

[16]

G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[17]

L. Tartar, Estimations fines de coefficients homogénéisés, Ennio De Giorgi Colloquium, Ed. P. Krée, Pitman Research Notes in Mathematics, 125 (1985), 168-187.   Google Scholar

[1]

Robert E. Miller. Homogenization of time-dependent systems with Kelvin-Voigt damping by two-scale convergence. Discrete & Continuous Dynamical Systems, 1995, 1 (4) : 485-502. doi: 10.3934/dcds.1995.1.485

[2]

Aurore Back, Emmanuel Frénod. Geometric two-scale convergence on manifold and applications to the Vlasov equation. Discrete & Continuous Dynamical Systems - S, 2015, 8 (1) : 223-241. doi: 10.3934/dcdss.2015.8.223

[3]

Qiyu Jin, Ion Grama, Quansheng Liu. Convergence theorems for the Non-Local Means filter. Inverse Problems & Imaging, 2018, 12 (4) : 853-881. doi: 10.3934/ipi.2018036

[4]

Antonio De Rosa, Domenico Angelo La Manna. A non local approximation of the Gaussian perimeter: Gamma convergence and Isoperimetric properties. Communications on Pure & Applied Analysis, 2021, 20 (5) : 2101-2116. doi: 10.3934/cpaa.2021059

[5]

Stig-Olof Londen, Hana Petzeltová. Convergence of solutions of a non-local phase-field system. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 653-670. doi: 10.3934/dcdss.2011.4.653

[6]

Alexander Mielke, Sina Reichelt, Marita Thomas. Two-scale homogenization of nonlinear reaction-diffusion systems with slow diffusion. Networks & Heterogeneous Media, 2014, 9 (2) : 353-382. doi: 10.3934/nhm.2014.9.353

[7]

Erik Kropat, Silja Meyer-Nieberg, Gerhard-Wilhelm Weber. Bridging the gap between variational homogenization results and two-scale asymptotic averaging techniques on periodic network structures. Numerical Algebra, Control & Optimization, 2017, 7 (3) : 223-250. doi: 10.3934/naco.2017016

[8]

Jian Zhai, Zhihui Cai. $\Gamma$-convergence with Dirichlet boundary condition and Landau-Lifshitz functional for thin film. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 1071-1085. doi: 10.3934/dcdsb.2009.11.1071

[9]

Hartmut Schwetlick, Daniel C. Sutton, Johannes Zimmer. On the $\Gamma$-limit for a non-uniformly bounded sequence of two-phase metric functionals. Discrete & Continuous Dynamical Systems, 2015, 35 (1) : 411-426. doi: 10.3934/dcds.2015.35.411

[10]

Patrick Henning. Convergence of MsFEM approximations for elliptic, non-periodic homogenization problems. Networks & Heterogeneous Media, 2012, 7 (3) : 503-524. doi: 10.3934/nhm.2012.7.503

[11]

Julián Fernández Bonder, Analía Silva, Juan F. Spedaletti. Gamma convergence and asymptotic behavior for eigenvalues of nonlocal problems. Discrete & Continuous Dynamical Systems, 2021, 41 (5) : 2125-2140. doi: 10.3934/dcds.2020355

[12]

Gianni Dal Maso. Ennio De Giorgi and $\mathbf\Gamma$-convergence. Discrete & Continuous Dynamical Systems, 2011, 31 (4) : 1017-1021. doi: 10.3934/dcds.2011.31.1017

[13]

Alexander Mielke. Deriving amplitude equations via evolutionary $\Gamma$-convergence. Discrete & Continuous Dynamical Systems, 2015, 35 (6) : 2679-2700. doi: 10.3934/dcds.2015.35.2679

[14]

Fang Liu, Aihui Zhou. Localizations and parallelizations for two-scale finite element discretizations. Communications on Pure & Applied Analysis, 2007, 6 (3) : 757-773. doi: 10.3934/cpaa.2007.6.757

[15]

Alexandre Mouton. Expansion of a singularly perturbed equation with a two-scale converging convection term. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1447-1473. doi: 10.3934/dcdss.2016058

[16]

Ibrahima Faye, Emmanuel Frénod, Diaraf Seck. Two-Scale numerical simulation of sand transport problems. Discrete & Continuous Dynamical Systems - S, 2015, 8 (1) : 151-168. doi: 10.3934/dcdss.2015.8.151

[17]

Grigor Nika, Bogdan Vernescu. Rate of convergence for a multi-scale model of dilute emulsions with non-uniform surface tension. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1553-1564. doi: 10.3934/dcdss.2016062

[18]

Junhao Hu, Chenggui Yuan. Strong convergence of neutral stochastic functional differential equations with two time-scales. Discrete & Continuous Dynamical Systems - B, 2019, 24 (11) : 5831-5848. doi: 10.3934/dcdsb.2019108

[19]

Sylvia Serfaty. Gamma-convergence of gradient flows on Hilbert and metric spaces and applications. Discrete & Continuous Dynamical Systems, 2011, 31 (4) : 1427-1451. doi: 10.3934/dcds.2011.31.1427

[20]

Tahir Bachar Issa, Rachidi Bolaji Salako. Asymptotic dynamics in a two-species chemotaxis model with non-local terms. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3839-3874. doi: 10.3934/dcdsb.2017193

2020 Impact Factor: 1.213

Metrics

  • PDF downloads (112)
  • HTML views (145)
  • Cited by (0)

Other articles
by authors

[Back to Top]